Alert archive / New Mexico / Flash Flood Warnings in 2019
Flash Flood Warning 27, NWS Albuquerque, NM
NWS Albuquerque, NM issued this flash flood warning at Aug 12, 2019, 3:25 PM MDT for Colfax County, New Mexico. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 12, 2019, 3:25 PM MDT (21:25 UTC)
- Expired
- Aug 12, 2019, 5:45 PM MDT
- In force
- 2 hr
- Issued by
- NWS Albuquerque, NM
- Area
- Storm-based polygon
- Flood severity
- None
County Colfax County, NM
The radar
The Pueblo radar (KPUX), 227 km from the middle of the area, began a volume at 21:28 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Albuquerq/Krtlnd, NM (KABQ), launched 12:00Z, 9.4 hours before the alert went out and 221 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 99 J/kg
- Mixed-layer CIN
- -188 J/kg
- Mixed-layer LCL
- 1353 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- 32 m²/s²
- 0-3 km storm-relative helicity
- 22 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
742
WGUS55 KABQ 122125
FFWABQ
NMC007-122345-
/O.NEW.KABQ.FF.W.0027.190812T2125Z-190812T2345Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Albuquerque NM
325 PM MDT Mon Aug 12 2019
The National Weather Service in Albuquerque has issued a
* Flash Flood Warning for...
West central Colfax County in northeastern New Mexico...
* Until 545 PM MDT.
* At 322 PM MDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. One quarter to one half inch of
rain has fallen. Flash flooding is expected to begin shortly.
* Some locations that will experience flooding include...
Ute Park, Philmont Scout Ranch and Cimarron.
This will impact the Ute Park fire burn scar including but not
limited to Highway 64 from Ute Park to Cimarron, the Cimarron
River and the Philmont Scout Ranch backcountry as well as Ute Park
including Hummingbird Lane and Cimarron.
Some areas north of Highway 64 that will be impacted include State
Road 204, Bear and Dean Canyons, Ponil Creek, and Turkey
Creek. Some areas south of Highway 64 that will be impacted include
Webster and Cimarroncito Reservoirs, Cimarroncito Creek,
Vaca Pond, Deer Lake, Ute Gulch and Grouse and Sawmill Canyons.
LAT...LON 3656 10492 3652 10488 3648 10478 3642 10471
3640 10472 3646 10481 3646 10487 3649 10495
3647 10504 3648 10511 3653 10515 3659 10512
3660 10497
$$
332 follow-up statements
639
WGUS75 KABQ 122236
FFSABQ
Flash Flood Statement
National Weather Service Albuquerque NM
436 PM MDT Mon Aug 12 2019
NMC007-122345-
/O.CON.KABQ.FF.W.0027.000000T0000Z-190812T2345Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Colfax-
436 PM MDT Mon Aug 12 2019
...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 545 PM MDT FOR
WEST CENTRAL COLFAX COUNTY...
At 435 PM MDT, Doppler radar indicated thunderstorms producing heavy
rain across the warned area. Flash flooding is expected to begin
shortly.
Some locations that will experience flooding include...
Cimarron, Ute Park and Philmont Scout Ranch.
This will impact the Ute Park fire burn scar including but not
limited to Highway 64 from Ute Park to Cimarron, the Cimarron
River and the Philmont Scout Ranch backcountry as well as Ute Park
including Hummingbird Lane and Cimarron.
Some areas north of Highway 64 that will be impacted include State
Road 204, Bear and Dean Canyons, Ponil Creek, and Turkey
Creek. Some areas south of Highway 64 that will be impacted include
Webster and Cimarroncito Reservoirs, Cimarroncito Creek,
Vaca Pond, Deer Lake, Ute Gulch and Grouse and Sawmill Canyons.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
To report flooding, contact your local law enforcement agency and the
National Weather Service Office in Albuquerque when you can do so
safely.
&&
LAT...LON 3656 10492 3652 10488 3648 10478 3642 10471
3640 10472 3646 10481 3646 10487 3649 10495
3647 10504 3648 10511 3653 10515 3659 10512
3660 10497
$$
33498
WGUS75 KABQ 122336
FFSABQ
Flash Flood Statement
National Weather Service Albuquerque NM
536 PM MDT Mon Aug 12 2019
NMC007-122345-
/O.EXP.KABQ.FF.W.0027.000000T0000Z-190812T2345Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Colfax-
536 PM MDT Mon Aug 12 2019
...THE FLASH FLOOD WARNING FOR WEST CENTRAL COLFAX COUNTY WILL EXPIRE
AT 545 PM MDT...
The heavy rain has ended. Flooding is no longer expected to pose a
threat. Please continue to heed any remaining road closures.
LAT...LON 3656 10492 3652 10488 3648 10478 3642 10471
3640 10472 3646 10481 3646 10487 3649 10495
3647 10504 3648 10511 3653 10515 3659 10512
3660 10497
$$
33What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before this flash flood warning went out at Aug 12, 2:52 PM MDT, 33 minutes earlier.
Area forecast discussion, Aug 12, 2:52 PM MDT, 33 minutes before
Area Forecast Discussion National Weather Service Albuquerque NM 252 PM MDT Mon Aug 12 2019 .SYNOPSIS... Drier and warmer weather will be the story for most folks this week as high pressure strengthens over the state and drier air moves in from the west. Temperatures will be around 5 degrees above normal for central and western New Mexico and up to 10 degrees above normal for eastern Mew Mexico. Isolated showers and storms will still be likely each afternoon over the high terrain and parts of eastern New Mexico but the overall coverage of heavy rainfall will be much less. A couple strong storms cannot be ruled out over northeastern New Mexico late this afternoon and again Tuesday afternoon. && .DISCUSSION... Drier northwest flow has overtaken western NM while a weak back door frontal boundary washes out over eastern NM. High pressure building aloft with a pronounced subsidence inversion above 500mb will cap most activity west of the Rio Grande Valley today. Enough moisture and instability is still in place over eastern NM where the 12Z HREF continues to advertise scattered storms through 03Z. This activity may slide into the Caprock area as flow aloft becomes more northwest through the day. The focus for storms will remain over northeastern NM Tuesday where low level southeasterly flow increases beneath northwest flow aloft. The HREF is fairly aggressive with a line of storms moving southeast Tuesday afternoon and SPC has highlighted a marginal risk for severe storms. For central and western NM, satellite analysis shows abundant dry air overspreading the western CONUS and model PWATs indicate values trending below 0.70" Tuesday thru Thursday. The H5 high center will hold steady near 594dm while drifting westward into western NM. Storm activity will be quite minimal west of the central mt chain beneath a subsidence inversion aloft. Temps will trend near 5F above normal for the western half of NM in this pattern. Meanwhile, temps will be remain near 10F above normal across eastern NM where a few records are possible from KTCC to KROW. Places like Roswell are starting to gain traction on the warmest August on record if the trend continues. Model guidance is all over the place in the extended range however there is an overall moistening trend present beyond Thursday. There are a lot of subtle features to resolve before confidence increases. Guyer && .FIRE WEATHER... Drier air will linger over western areas with only spotty convection favoring the southwest mountains on Tuesday. Meanwhile, better coverage of thunderstorms will be found along and east of the central mountain chain on Tuesday afternoon and evening, where moisture will increase in the wake of a back door front arriving today and tonight. Models depict better moisture being drawn northward over NM with an uptick in shower and thunderstorm activity pretty much areawide Wednesday and especially Thursday. Friday through the weekend should see drier air filtering over the state from the west again in the wake of a couple troughs traversing the northern and central Rockies. Pockets of Haines 6 are expected across north central and northwest areas Wednesday and Thursday. A pocket of poor ventilation is also expected across west central and southwest areas on Tuesday. 44 && .AVIATION... 18Z TAF CYCLE Scattered to isolated showers and thunderstorms will move southeastward off the Sangre de Cristo Mountains and across the northeast and east central plains this afternoon and evening. A secondary area of convection is expected over the southwest mountains this afternoon. Wetter variety microbursts will be capable of erratic wind gusts to 50 mph near stronger storms, especially across the northeast. Small hail will also be possible. Similar weather is expected Tuesday, when the central mountains, south central mountains, and southeast plains will have a chance for showers and thunderstorms. 44 && .PRELIMINARY POINT TEMPS/POPS... Farmington...................... 56 93 57 95 / 0 0 0 0 Dulce........................... 47 87 49 88 / 0 0 0 5 Cuba............................ 54 87 56 87 / 0 5 0 10 Gallup.......................... 54 90 55 90 / 0 0 0 5 El Morro........................ 50 84 52 84 / 0 5 5 10 Grants.......................... 51 86 54 86 / 5 5 5 10 Quemado......................... 52 84 54 83 / 0 10 10 30 Datil........................... 51 83 53 82 / 0 10 10 30 Glenwood........................ 60 92 61 92 / 5 10 5 20 Chama........................... 48 78 49 79 / 5 5 5 10 Los Alamos...................... 60 83 60 82 / 5 10 5 20 Pecos........................... 57 83 58 82 / 5 10 10 20 Cerro/Questa.................... 52 79 53 79 / 10 20 10 20 Red River....................... 44 73 45 75 / 20 30 20 30 Angel Fire...................... 42 75 43 76 / 20 30 20 30 Taos............................ 50 85 52 85 / 5 10 5 10 Mora............................ 52 81 53 80 / 10 30 20 30 Espanola........................ 59 89 60 88 / 0 5 5 5 Santa Fe........................ 60 84 61 83 / 0 10 5 20 Santa Fe Airport................ 58 88 60 88 / 0 5 0 5 Albuquerque Foothills........... 65 91 66 90 / 0 5 5 10 Albuquerque Heights............. 66 92 67 92 / 0 0 0 10 Albuquerque Valley.............. 63 95 66 94 / 0 0 0 5 Albuquerque West Mesa........... 66 93 66 92 / 0 0 0 5 Los Lunas....................... 60 93 64 93 / 5 0 0 5 Rio Rancho...................... 66 93 66 92 / 0 0 0 5 Socorro......................... 67 96 68 96 / 0 0 5 10 Sandia Park/Cedar Crest......... 58 87 59 85 / 0 5 5 20 Tijeras......................... 61 90 62 88 / 0 5 5 20 Moriarty/Estancia............... 55 90 56 88 / 5 5 5 20 Clines Corners.................. 58 86 58 84 / 5 10 10 20 Gran Quivira.................... 60 90 60 88 / 0 10 5 30 Carrizozo....................... 66 94 66 90 / 0 10 5 20 Ruidoso......................... 57 85 57 83 / 5 20 10 40 Capulin......................... 57 82 56 83 / 20 60 30 30 Raton........................... 55 87 56 88 / 20 40 30 20 Springer........................ 56 87 56 86 / 20 40 30 20 Las Vegas....................... 54 83 55 82 / 10 20 20 30 Clayton......................... 62 88 61 89 / 20 30 30 20 Roy............................. 60 85 60 85 / 20 30 30 20 Conchas......................... 67 93 67 93 / 10 10 20 20 Santa Rosa...................... 66 96 67 95 / 10 10 20 20 Tucumcari....................... 66 94 67 95 / 10 10 20 20 Clovis.......................... 65 91 64 91 / 10 10 20 20 Portales........................ 65 93 65 93 / 10 5 20 20 Fort Sumner..................... 67 93 67 92 / 5 5 20 20 Roswell......................... 72 101 72 98 / 0 10 20 20 Picacho......................... 66 92 65 88 / 5 20 20 30 Elk............................. 63 88 62 85 / 5 20 10 40 && .ABQ WATCHES/WARNINGS/ADVISORIES... None. &&
Hazardous weather outlook, Aug 12, 4:39 AM MDT, 10 hours 46 minutes before
Hazardous Weather Outlook National Weather Service Albuquerque NM 439 AM MDT Mon Aug 12 2019 NMZ501>540-131100- Northwest Plateau-Chuska Mountains-Far Northwest Highlands- Northwest Highlands-West Central Plateau-West Central Mountains- West Central Highlands-Southwest Mountains- San Francisco River Valley-San Juan Mountains-Jemez Mountains- West Slopes Sangre de Cristo Mountains- Northern Sangre de Cristos above 9500 feet/Red River- Southern Sangre de Cristos above 9500 feet- East Slopes Sangre de Cristo Mountains-Upper Rio Grande Valley- Lower Chama River Valley-Santa Fe Metro Area- Middle Rio Grande Valley/Albuquerque Metro Area- Lower Rio Grande Valley-Sandia/Manzano Mountains-Estancia Valley- Central Highlands-South Central Highlands-Upper Tularosa Valley- South Central Mountains-Raton Ridge/Johnson Mesa- Far Northeast Highlands-Northeast Highlands-Union County- Harding County-Eastern San Miguel County-Guadalupe County- Quay County-Curry County-Roosevelt County-De Baca County- Chaves County Plains-Eastern Lincoln County-Southwest Chaves County- 439 AM MDT Mon Aug 12 2019 This hazardous weather outlook is for portions of north and central New Mexico. .DAY ONE...Today and Tonight Isolated to scattered thunderstorms are expected today through this evening mainly focused across the northeast quarter. While drier air will significantly limit the coverage of storms, a few storms across the northeast may produce small hail and wind gusts to 50 mph. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday Thunderstorm coverage will ramp up beginning Wednesday. Storm motions will be slow and rainfall could become heavy. This may lead to localized areas of flash flooding, especially over and near recent and older burn scars. A few strong storms may also produce hail and wind gusts to 50 mph across the northeast part of the the area. .SPOTTER INFORMATION STATEMENT... Spotters are encouraged to report rainfall amounts through the National Weather Service Albuquerque web site at weather.gov/abq or by calling 1.888.386.7637. You can also submit storm reports and photos on our Facebook page or via Twitter using the hashtag nmwx. 41
The office that day
Everything else NWS Albuquerque, NM issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 11, 6:20 PM MDT | Areal Flood Advisory | ABQ | Roosevelt | 115 min |
| Aug 11, 6:28 PM MDT | Special Weather Statement | ABQ | Curry | 32 min |
| Aug 11, 6:43 PM MDT | Areal Flood Advisory | ABQ | Roosevelt | 2 hr |
| Aug 11, 7:07 PM MDT | Areal Flood Advisory | ABQ | Curry | 113 min |
| Aug 11, 7:31 PM MDT | Special Weather Statement | ABQ | Guadalupe | 29 min |
| Aug 11, 7:32 PM MDT | Special Weather Statement | ABQ | 28 min | |
| Aug 11, 8:11 PM MDT | Special Weather Statement | ABQ | Guadalupe | 49 min |
| Aug 12, 3:29 PM MDT | Areal Flood Advisory | ABQ | Sandoval | 2 hr |
| Aug 12, 4:54 PM MDT | Special Weather Statement | ABQ | Harding | 36 min |
Nearby
Flash Flood Warnings in New Mexico, 2019Every flash flood warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.